Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the treatment for skin rashes on leg and hands?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Tue, 21 Jan 2014 in Skin Rash
Question: hi iam having skin rashes in leg and hands. its chronic problem
doctor
Answered by Dr. Kalpana Pathak 18 minutes later
Brief Answer: Details below Detailed Answer: Hi, Thanks for writing to us. I would like to know, how these lesions start? There could be two possibilities If initially you get dry itchy red patches over legs which eventually develop oozing and pus filled lesions or You get pus filled elevated bumps that later on develop red itchy dry rashes in surrounding areas. These two skin conditions are different, one is infected eczema and other is infective eczema. I would like to know about course and progression of these lesions and also about the medicines taken so far. Please answer these queries, so that we can discuss the treatment option in your case. Hoping to hear from you soon. Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kalpana Pathak 29 minutes later
I get pus or fluid filled bumps which later on develop red itchy dry rashes in surrounding areas only if scratch them. It has almost started 15 years back. until now , it was confined to few blisters. I used to apply betamethasone or clobestol steroidal ointment. I used a " derma dew " cream recently as moisturizing cream which contain aloe vera gel and dimethicone fliud which resulted in skin discoloration. I discontinued it. This winter the skin on legs and hands become more dry. The entire rashes problem is limited to few localized areas since 15 years. The itchy rashes gets larger if i scratch more.
doctor
Answered by Dr. Kalpana Pathak 25 hours later
Brief Answer: Details below Detailed Answer: Hi, Thanks for providing the details. Probably you are having Infective eczema. It is treated by taking an oral antibiotic, oral antiallergic along with application of steroid antibiotic cream. so you may take amoxyclav 625 mg thrice in a day or cefopodoxime clavulinic acid combination( aug pod/ gudcef cv) twice in a day for five to seven days along with oral cetirizine twice in a day and a topical steroid antibiotic cream like momoz f or execare f cream twice in a day. The area should heal completely in five to seven days. Once it heals, keep the area well moisturised by using dermadew cream. Also do not use any oil or do not massage the area vigorously as may lead to formation of recurrent boils which may eczematise later. For few days use an antibacterial soap like soapex or medsoap. Hope this helped. Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kalpana Pathak 29 hours later
Madam, Should I take oral antibiotics every now and then as I have rashes round the year though in lesser intensity?. Are steroidal ointments harmful in the long run? Plz prescribe home made remedies to prevent recurrence of rashes.
doctor
Answered by Dr. Kalpana Pathak 41 hours later
Brief Answer: Details below Detailed Answer: Hi, thanks for writing back. No you donot need to use antibiotics frequently. Right now as you are having boils, hence I have advised oral antibiotics. Moreover a proper treatment of furuncles will prevent further recurrence. For further mild episodes, you may use plain antibiotic cream like mupirocin or fusidic acid cream Steroids when applied under a doctor's guidance are safe and hardly cause any side effect as we prescribe steroid according to skin type in an appropriate strength. The basic idea of treatment in your case is to treat the underlying cause ie furuncles with oral and topical antibiotic and subsequent eczematisation with topical steroid. There is no home remedy to prevent recurrence. However, using a good antibacterial soap and avoiding vigorous massaging or oil application in affected area will prevent development of bumps and further eczematisation. Hope this helped. Take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Mupirocin

doctor1 MD

Hello i was diagnosed with impetigo last wed and the doctor prescribed oral antibiotics kaflex 500 mg 3 times a day for 10 days aswell as mupirocin 2% A week has passed and i do not notice any improvement i still have the soars aswell as a itch on the affected areas and ive noticed that when i put the mupirocin it leaves the areas dry and crusty please advise me on what to do next thank you for your time

doctor1 MD

Hi sorry to bother I am a 26 year old female and I have just noticed this hickie looking mark on my inner thigh. I have no idea where it came from and I just noticed it so it has to have only been there a day or 2 at most. It does not itch, hurt, and it has a flat normal skin feeling surface. I just now put a cream I have on it mupirocin 2%. I ve never had anything like this before and no other spots on my body. Thank you

doctor1 MD

Hello I'm trying to figure out what is on my inner thigh it is sore and the skin is very soft and the red is a little swollen, I just noticed this today.

doctor1 MD

My baby is 10 days ... He got pus filled boil on his umbical cord... I have attached image for reference... is it normal or something to worry

doctor1 MD

use of mupirocin ointment nasally
I am having I spinal fusion in the morning and was instructed to use mupirocin nasally prior to arrival. the mupirocin I received from the pharmacy is 2% ointment when I read the internal literature it said not to use in the nose but that there are nasal forms of the medicine. I think I tecieved the wrong stuff from the pharmacy that being said. should I still use it or wait and see what the doctor would like to do in the morning?

doctor1 MD

Patient : About two weeks ago, I developed small, red bumps and red irritation around my mouth. It proceeded to worsen so went to a walk-in appointment with dermatologist . I was prescribed a general anti-biotic and face cream. Getting no better,...

doctor1 MD

Can anything be done to get rid of crusty spots in my nostrils ? They are not sore and do not bleed, but they won't go away. My ENT doctor gave me Mupirocin ointment,, and I used it nightly for weeks on end finally giving up as it did nothing. My complaint with him was that had lost my sense of smell a couple of years ago. I cannot smell good or bad odors. After I had a nasal X-ray, he told me that my sinus passages were clear, and no infection. I have used over many years a OTC Nasal spray, and wondered if that has damaged my sense of smell ? I I live alone and have to triple check myself to make sure the gas jets on my stove are off. The Dr. said it would come back, but it is now 6 months later and still not a thing !Sue Cadman